Alert archive / Virginia / High Wind Watches in 2008

High Wind Watch 2, NWS Blacksburg, VA

February 8, 2008Alleghany County, Ashe County, Watauga County, North Carolina; 9 counties in Virginia

NWS Blacksburg, VA issued this high wind watch at Feb 8, 2008, 2:52 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 9 counties in Virginia. It took effect at Feb 9, 2008, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 2:52 PM EST (19:52 UTC)
In effect from
Feb 9, 2008, 6:00 PM EST
Expired
Feb 9, 2008, 3:29 AM EST
In force
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, Craig County, VA, Grayson County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 081952
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EST FRI FEB 8 2008

...HIGH WINDS DEVELOPING SATURDAY NIGHT...

.A STRONG COLD FRONT WILL CROSS THE MOUNTAINS SATURDAY NIGHT.
IN ITS WAKE...STRONG NORTHWEST WINDS WILL DEVELOP...WITH
THE STRONGEST WIND GUSTS OCCURRING DURING THE DAY SUNDAY.

NCZ001-002-018-VAZ009-012-015-016-018>020-090400-
/O.NEW.KRNK.HW.A.0002.080209T2300Z-080211T0000Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...WYTHEVILLE...INDEPENDENCE...GALAX...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
252 PM EST FRI FEB 8 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING. 

WIND GUSTS OF 50 TO 65 MPH AREA LIKELY SATURDAY NIGHT AND SUNDAY.
THE HIGHEST WIND SPEEDS WILL OCCUR SUNDAY...WITH GUSTS UP TO 65 
MPH AT THE HIGHEST MOUNTAIN ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

11
2 follow-up statements
000 
WWUS71 KRNK 090252
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EST FRI FEB 8 2008

...HIGH WINDS DEVELOPING SATURDAY NIGHT...

.A STRONG COLD FRONT WILL CROSS THE MOUNTAINS SATURDAY NIGHT. IN
ITS WAKE...STRONG NORTHWEST WINDS WILL DEVELOP...WITH THE
STRONGEST WIND GUSTS OCCURRING DURING THE DAY SUNDAY.

NCZ001-002-018-VAZ009-012-015-016-018>020-091100-
/O.CON.KRNK.HW.A.0002.080209T2300Z-080211T0000Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...WYTHEVILLE...INDEPENDENCE...GALAX...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
952 PM EST FRI FEB 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 

WIND GUSTS OF 50 TO 65 MPH ARE LIKELY SATURDAY NIGHT AND SUNDAY.
THE HIGHEST WIND SPEEDS WILL OCCUR SUNDAY...WITH GUSTS UP TO 65
MPH AT THE HIGHEST MOUNTAIN ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED  WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS71 KRNK 090829
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 AM EST SAT FEB 9 2008

...HIGH WINDS DEVELOPING TONIGHT...

.A FAST MOVING COLD FRONT WILL CROSS THE MOUNTAINS TONIGHT. IN
ITS WAKE...STRONG WEST WINDS WILL DEVELOP...WITH THE STRONGEST
WIND GUSTS OCCURRING DURING THE DAY SUNDAY. WIND GUSTS COULD
BECOME STRONG ENOUGH IN SOME AREAS TO PRODUCE DOWNED TREES AND
POWER OUTAGES.

NCZ001-002-018-VAZ009-012-015-016-018>020-091630-
/O.UPG.KRNK.HW.A.0002.080209T2300Z-080211T0000Z/
/O.NEW.KRNK.HW.W.0002.080210T0300Z-080211T0600Z/
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-GRAYSON-CARROLL-CRAIG-
ALLEGHANY VA-BATH-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...WYTHEVILLE...INDEPENDENCE...GALAX...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS
329 AM EST SAT FEB 9 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 20 TO 40 MPH AND WIND GUSTS OF UP TO 60 MPH ARE
LIKELY BY LATE TONIGHT AND SUNDAY. THE HIGHEST WIND SPEEDS
WILL OCCUR SUNDAY AFTERNOON...WITH GUSTS UP TO 70 MPH POSSIBLE AT
THE HIGHEST MOUNTAIN ELEVATIONS. EXTREME CAUTION IS ADVISED IF
TRAVELING THROUGH THIS AREA WITH A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
 

$$

VAZ007-010-011-013-014-017-022>024-WVZ042>045-091630-
/O.NEW.KRNK.WI.Y.0006.080210T0300Z-080211T0600Z/
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
PULASKI...RADFORD...BLACKSBURG...FLOYD...SALEM...FINCASTLE...
LEXINGTON...BLUEFIELD...HINTON...UNION...LEWISBURG
329 AM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY. 

SUSTAINED WINDS OF 15 TO 35 MPH AND WIND GUSTS OF UP TO 50 MPH ARE
LIKELY BY LATE TONIGHT AND SUNDAY. THE HIGHEST WIND SPEEDS
WILL OCCUR SUNDAY AFTERNOON...WITH GUSTS AROUND 55 MPH AT TIMES IN
SOME AREAS. CAUTION IS ADVISED IF TRAVELING THROUGH THIS AREA WITH
A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

 

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 8, 12:18 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 8, 12:18 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1218 PM EST FRI FEB 8 2008

.SYNOPSIS...
FAST WEST TO EAST UPPER LEVEL WINDS WILL PROMOTE FAST MOVING STORM
SYSTEMS THROUGH THIS UPCOMING WEEKEND. AN UPPER LEVEL DISTURBANCE
WILL MOVE QUICKLY ACROSS THE OHIO VALLEY EARLY SATURDAY...FOLLOWED
BY A MUCH STRONGER SYSTEM SATURDAY NIGHT. THE SYSTEM THAT MOVES
ACROSS THE OHIO VALLEY AND GREAT LAKES SATURDAY NIGHT WILL PUSH A
STRONG COLD FRONT THROUGH THE MID ATLANTIC REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SERIES OF UPPER LEVEL SHORT WAVES TO SKIRT THE FCST AREA. FIRST
WAVE WENT THROUGH THIS MORNING AND WAS UNEVENTFUL. SOME VERY LIGHT
SNOW WAS REPORTED IN THE FAR NRN CWA...NO ACCUMULATION. ANOTHER
SHORTWAVE IS POISED TO PASS THROUGH EARLY SATURDAY. IN THE
INTERIM...MAINLY CLEAR SKIES AND LIGHT WINDS ANTICIPATED.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
SATURDAYS EARLY MORNING DISTURBANCE MAY AGAIN GENERATE SOME CLOUD
COVER AND VERY LIGHT PRECIP. MOST FOLKS WILL NOT SEE ANYTHING.
ATMOSPHERIC PROFILE IS DRY AND THERE IS NO GULF OF MEX CONNECTION.

A MUCH STRONGER WAVE WILL ENTER THE WESTERN GREAT LAKES SATURDAY
EVENING AND CARVE OUT A MUCH DEEPER TROUGH SATURDAY NIGHT. THE
ASSOCIATED SFC COLD FRONT IS FCST TO BARREL THROUGH HERE SATURDAY
NIGHT. WHAT IS IMPRESSIVE WITH THIS FEATURE IS THAT MODELS ARE
MIXING DOWN QUITE A BIT OF WIND. BOTH THE GFS AND NAM INDICATE A
LLJ THAT WILL INTERSECT OUR MTNS FROM THE OHIO VALLEY...SPEEDS OF
60 KTS IN THE GFS AND 75 KTS IN THE NAM...4-5KFT OFF THE GROUND.
AS SUCH...CONFIDENCE IS BEGINNING TO INCREASE FOR NEED OF A
HEADLINE IN THE FCST...ONSET AROUND MIDNIGHT SATURDAY.

AS FOR PRECIP CHANCES WITH THE FRONT...THEY LOOK PRETTY SCANT.
GREATEST UPPER SUPPORT FOR PRECIP PRODUCTION IS FCST TO REMAIN
NORTH OF OUR FCST AREA. POPS...IF ANY...WILL BE MAINLY CONFINED
TO OUR NORTHWESTERN CWA.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
FCST CONFIDENCE DECREASES RAPIDLY AFTER SUNDAY. NICE PUNCH OF
-15C H85 AIR ARRIVES BY LATE SUNDAY...HOWEVER TEMPS ARE USUALLY
DECEIVING WITH SUCH A STRONG DOWNSLOPING WIND...WITH SPOTS ALONG
THE BLUE RIDGE AND EAST STAYING SEVERAL DEGREES WARMER THAN H85
ADJUSTMENTS SUGGEST. THUS...ONLY WENT A FEW DEGREES BELOW MEX/MAV
MOS FOR HIGHS THAT DAY IN THOSE PARTS...WHILE GOING A FEW DEGREES
UNDER MAV/MEX MOS ALONG SE WEST VA AND WESTERN VA SPOTS WHICH DO
NOT DOWNSLOPE. MOISTURE IS SHALLOW AND WINDS BLOWING WEST MIGHT
ONLY MEAN SNOW SHOWERS EARLY IN THE DAY FOR WESTERN
GREENBRIER...WITH FLURRIES ELSEWHERE WEST OF THE BLUE RIDGE. HIGH
PRESSURE MOVING OVERHEAD OF THE WESTERN CWA SUNDAY NIGHT SHOULD
MEAN A BITTER COLD NIGHT...AND WENT A FEW DEGREES BELOW MEX
NUMBERS THERE. TRICKY ACROSS SOUTHSIDE VA WITH WINDS POSSIBLY
STAYING UP.

FOR THE REST OF THE FORECAST...THE ECMWF IS OUTLIER FROM THE GFS
AND ITS ENSEMBLES. PREFERRED THE GFS ENSEMBLE MEAN FOR H5
DEPICTION. SEEMS AS THOUGH THE BIGGEST DIFFERENCE BETWEEN THE GFS
AND ECWMF IS THE HANDLING OF THE H5 CENTERS IN EASTERN AND CENTRAL
CANADA. ECWMF MIGHT HAVE SOME WAVELENGTH ISSUES...AS ITS HARD TO
SEE TWO H5 LOWS OF THE SAME STRENGTH THAT CLOSE TOGETHER. THE GFS
AND ITS ENSEMBLE SUITE AT LEAST HAVE ONE LOW STRONGER THAN THE
OTHER...AND SOMEWHAT MORE SPREAD APART. THIS MEANS AN ENTIRELY
DIFFERENT SOLUTION FROM THE EC AND THE GFS. THE GFS IS WARMER AND
FARTHER WEST WITH ITS STORM TRACK...WHEREAS THE ECMWF NEARLY -15C
AT H85 OUR WAY BY WEDNESDAY. FOR NOW...WILL LEAN TOWARDS THE
GFS...BUT ITS IMPORTANT TO KEEP IN MIND THAT BIG CHANGES MAY BE
DOWN THE ROAD IF THE REALITY IS CLOSER TO THE ECMWF SOLTUION.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS TO PREVAIL THROUGH THE 24 HR TAF PD. THERE MAY BE A
PERIOD OF CLOUDINESS EARLY SATURDAY MORNING ASSOCIATED WITH A PASSING
UPPER LEVEL DISTURBANCE. MOST OF THE CLOUD BASES SHOULD BE VFR...BUT
NOT OUT OF THE QUESTION TO SEE LCL MVFR CIGS OVER THE MTNS TOWARD
DAYBREAK WITH SOME VERY LIGHT PCPN. DEFINITELY NOTHING WORTHY OF
MENTIONING IN THE TAFS ATTM.

A MUCH STRONGER STORM SYSTEM WILL TRACK ACROSS THE GREAT LAKES
LATE SATURDAY. ITS ASSOCIATED SFC FRONT WILL CROSS THE APPALACHIAN
MTNS SATURDAY NIGHT. LITTLE OR NO PCPN WILL BE ASSOCIATED WITH
THIS FRONT. OF MORE CONCERN WILL BE THE WIND. FCST MODELS INDICATE
VERY STRONG CROSS BARRIER FLOW TO DEVELOP IN THE WAKE OF THIS
FRONT WITH WINDS OF 60 TO 75 KTS 4-5KFT AGL. AS A RESULT...HIGH WIND
GUSTS ARE LIKELY TO OCCUR AT ALL TAF SITES...ESP THOSE CLOSEST TO
THE BLUE RIDGE. IN ADDITION SEVERE-EXTREME MTN WAVE TURBULANCE MAY
DEVELOP IN THE VCNTY OF THE HIGHER MTN RIDGES. ATTM...THREAT
WINDOW FOR THE STRONG WINDS IS FROM 06 UTC SUNDAY (AROUND MIDNIGHT
SATURDAY) THROUGH 21 UTC SUNDAY (AROUND 4PM SUNDAY).

AS FOR CLOUD POTENTIAL THIS WEEKEND...SINCE THE WIND IS FROM THE
WEST...THE LOWEST CLOUD BASES WILL BE ON THE WINDWARD
SLOPES...WITH POTENTIAL FOR MVFR CIGS. THIS WILL AFFECT MAINLY
BLF/LWB. LEE THE MOUNTAINS...DOWNSLOPE WIND FLOW WILL RESULT IN
MAINLY VFR CLOUD BASES (IF ANY AT ALL) FOR ROA/LYH/DAN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...PM
LONG TERM...KM
AVIATION...PM
Hazardous weather outlook, Feb 8, 8:51 AM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 AM EST FRI FEB 8 2008

NCZ003-019-VAZ007-009>014-017>020-022>024-032>035-WVZ042>045-091400-
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
851 AM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PERIOD OF STRONG WINDS MAY ACCOMPANY A FRONTAL PASSAGE SATURDAY
NIGHT. THE STRONGEST WIND GUSTS WILL BE IN THE MOUNTAINS...ALONG AND
WEST OF THE BLUE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015-016-091400-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
851 AM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO  HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PERIOD OF HIGH WINDS IS LIKELY TO OCCUR WITH A FRONTAL PASSAGE
SATURDAY NIGHT. WIND GUSTS OF 50 TO 65 MPH ARE POSSIBLE WITH THE
STRONGEST WIND GUSTS OCCURRING AT ELEVATIONS ABOVE 3500 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-091400-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
851 AM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Virginia, 2008High Wind Watches in North Carolina, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.